Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2008, 7:57 PM MDT for Morgan County, Weld County, Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 7:57 PM MDT (01:57 UTC)
- Expired
- Jun 2, 2008, 8:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:20 PM MDT | HAIL 1.5 | 9 E Prospect Valley, CO | LOTS OF CROP DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 030157
SVRBOU
COC087-123-030245-
/O.NEW.KBOU.SV.W.0035.080603T0157Z-080603T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO
SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 845 PM MDT
* AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES EAST OF ROGGEN...OR 25 MILES WEST OF FORT
MORGAN...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS...
WELDONA...ROGGEN...RIVERSIDE RESERVOIR...PROSPECT VALLEY...
ORCHARD...JACKSON RESERVOIR AND GOODRICH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4040 10427 4041 10405 4032 10386 4007 10390
4008 10416 4002 10439 4010 10447 4020 10449
4033 10442
TIME...MOT...LOC 0156Z 276DEG 20KT 4019 10423
$$
RJK1 follow-up statement
000
WWUS55 KBOU 030228
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT TUE JUN 2 2008
COC087-123-030245-
/O.CON.KBOU.SV.W.0035.000000T0000Z-080603T0245Z/
MORGAN CO-WELD CO-
828 PM MDT TUE JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTH CENTRAL WELD AND WEST CENTRAL MORGAN COUNTIES...
AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF WIGGINS...OR 14
MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 23 MPH.
SPOTTERS LOCATED OVER SOUTHEASTERN WELD COUNTY HAVE REPORTED 0.75 TO
1.5 INCH HAIL WITH THIS STORM AT 8:20 PM MDT.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS...WELDONA...ROGGEN...RIVERSIDE RESERVOIR...PROSPECT VALLEY...
ORCHARD...JACKSON RESERVOIR AND GOODRICH.
LAT...LON 4040 10427 4041 10405 4032 10386 4007 10390
4008 10416 4002 10439 4010 10447 4020 10449
4033 10442
TIME...MOT...LOC 0226Z 276DEG 20KT 4017 10401
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 2, 3:25 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT MON JUN 02 2008 .SHORT TERM...FRONTAL SURGE PUSHED INTO LOWER FOOTHILLS THIS AM...WITH 40S AND 50S DEWPOINTS IN ITS WAKE. SURGE STABILIZED AIRMASS ACROSS PLAINS AND HAS DELAYED CONVECTION. LAPSE SURFACE ANALYSIS SHOWING CAPE VALUES NEARING 1800 J/KG NORTH AND EAST OF A LINE FROM NEAR GREELEY TO NORTH OF LIMON. HOWEVER...THERE IS ALSO ALOT OF CIN TO OVERCOME IN THIS AREA AS WELL. RADAR SHOWING A BOUNDARY MOVING NORTH OFF PALMER DIVIDE...WITH 20 DEGREE DEWPOINTS BEHIND THIS BOUNDARY. FOCUS FOR CONVECTION MAY BE ALONG THIS BOUNDARY AS IT CONTINUES TO MOVE NORTH. LATEST NAM AND RUC GENERATE SOME CONVECTION ALONG THIS BOUNDARY NORTH AND EAST OF DENVER THIS EVENING. BOTH THESE MODELS HAD TROUBLE WITH THE MORNING SURGE...SO DIFFICULT TO PUT MUCH CREDENCE IN THE SOLUTIONS. BASED ON CURRENT DATA...BEST CHANCE FOR ANY SEVERE WOULD BE ACROSS WASHINGTON COUNTY. WILL PUT THE HIGHER POPS THERE...WITH LESS ALONG FRONT RANGE AND PALMER DIVIDE. COULD SEE A FEW STORMS LINGER FAR NORTHEAST CORNER PAST MIDNIGHT...WILL KEEP SOME LOW POPS THERE. BOUNDARY LAYER WIND AND MOISTURE PROGS SUGGEST POTENTIAL FOR LOW CLOUDS AND FOG DEVELOPING BY MORNING OVER FAR NORTHEAST COLORADO. WILL MENTION SOME FOG THERE AND DROP THE MENTION OF THE PATCHY FOG ELSEWHERE. ACROSS MOUNTAINS...SOUTHWEST FLOW ALOFT AHEAD OF APPROACHING TROUGH BRINGING DRIER AIR ACROSS AREA. THOUGH SOME CUMULUS DEVELOPING... AIRMASS LOOKS TOO DRY FOR ANY CONVECTION SO WILL KEEP POPS ZERO OVERNIGHT. ON TUESDAY...TROUGH TO MOVE INTO WYOMING WITH FLOW ALOFT BECOMING WESTERLY BY 18Z. QG VERTICAL VELOCITY PROGS SHOW INCREASE IN QG ASCENT AT THAT TIME. AT THE SURFACE...MODELS INDICATE FLOW GOING SOUTHEAST ACROSS PLAINS BY AFTERNOON. CURRENT WEATHER AND POPS SHOW SLIGHT CHANCE FOR STORMS ACROSS AREA AFTER 18Z. WONT CHANCE MUCH AT THIS TIME GIVEN ACCURACY OF RECENT MODEL RUNS. .LONG TERM...UPPER LEVEL SHORT WAVE NOW APPROACHING THE PACIFIC NORTHWEST IS PROGGED TO MOVE ACROSS WYOMING AND NORTHERN COLORADO TUESDAY NIGHT. THE SHORT RANGE MODELS ARE HAVING A VERY HARD TIME DIAGNOSING THE LOW LEVEL FLOW/MOISTURE THE PAST COUPLE DAYS...SO WILL TRY TO KEY ON THE UPPER FEATURES AND CLIMATOLOGY. AS A RESULT...THIS TYPE OF SCENARIO WOULD WARRANT 20-40% POPS ACROSS THE PLAINS WITH THE HIGHER NUMBERS FARTHER EAST. BY WEDNESDAY...UNSEASONABLY STRONG UPPER LEVEL LOW AND ASSOCIATED 110-120+ KNOT JET MAX WILL DROP SOUTHEAST INTO THE GREAT BASIN. STRONG Q-G VERTICAL MOTION AHEAD OF THIS TROUGH WILL BEGIN TO IMPACT THE AREA BY LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. IN ADDITION...LOW LEVEL MOISTURE AND FLOW SHOULD INCREASE ACROSS EASTERN COLORADO AS DEEP SURFACE LOW DEVELOPS OVER SOUTHEAST COLORADO. MID LEVEL SHEAR WILL ALSO STRENGTHEN SO EXPECT SOME SEVERE STORM DEVELOPMENT LATE WEDNESDAY INTO WEDNESDAY NIGHT. MORE WIDESPREAD PRECIPITATION SHOULD DEVELOP LATER WEDNESDAY NIGHT INTO THURSDAY AS STRONG Q-G VERTICAL MOTION AND DEEPER UPSLOPE OCCURS ACROSS NORTHEAST COLORADO. HAVE RAISED POPS FOR THESE TIME PERIODS ACCORDINGLY. DRIER WEATHER STILL ON TARGET FOR FRIDAY THROUGH THE WEEKEND. WILL TRY FOR 2 DRY DAYS FRIDAY AND SATURDAY BEFORE MOISTURE ATTEMPTS TO SNEAK BACK UNDER THE RIDGE IN SOUTHWEST FLOW ALOFT. TEMPERATURES LOOK VERY WARM FOR THE WEEKEND AS WELL WITH 700 MB READINGS ADVERTISED TO BE AROUND +18C WHICH WOULD GIVE US HIGHS CLOSE TO 90F. && .AVIATION...BEST CHANCE OF STORMS TO REMAIN NORTH AND EAST OF DENVER AREA...THOUGH CANNOT RULE OUT A STRAY STORM AFFECTING AREA AIRPORTS. MAIN CONCERNT WILL BE GUSTY OUTFLOW WINDS. LOW LEVEL MOISTURE TO MOVE INTO NORTHEAST PLAINS AFTER 06Z...COULD SEE MVFR CONDITIONS DEVELOP DUE TO STRATUS AND FOG. AT THIS TIME...IT LOOKS LIKE MVFR CONDITIONS SHOULD REMAIN EAST OF THE AREA AIRPORTS. SO...VFR CONDITIONS TO PREVAIL. A FEW STORMS COULD DEVELOP AFTER 18Z TUESDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/BARJENBRUCH
Hazardous weather outlook, Jun 2, 10:44 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1044 AM MDT MON JUN 02 2008 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT MON JUN 02 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PLAINS THIS AFTERNOON...WITH THE BEST CHANCE EAST OF A GREELEY TO LIMON LINE. ENOUGH MOISTURE...SHEAR AND INSTABILITY WILL BE IN PLACE EAST OF THIS LINE...WITH SOME STORMS POSSIBLY BECOMING SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. ACROSS THE MOUNTAINS AND FOOTHILLS...SOUTHWEST FLOW ALOFT WILL PREVAIL WITH WARM...DRY AND BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHEAST AND NORTH CENTRAL COLORADO FROM WEDNESDAY AFTERNOON THROUGH THURSDAY. ENOUGH INSTABILITY AND STRONG WIND SHEAR IN THE ATMOSPHERE SHOULD PROMOTE THE DEVELOPMENT OF A FEW SEVERE STORMS ACROSS THE PLAINS AND FRONT RANGE. SOME OF THE STORMS MAY ALSO PRODUCE HEAVY RAINFALL. TEMPERATURES WILL TURN COOL ENOUGH WEDNESDAY NIGHT AND THURSDAY FOR SOME SNOW IN THE MOUNTAINS MAINLY ABOVE 9500 FEET. A FEW INCHES OF SNOW CAN BE EXPECTED IN THE HIGHER MOUNTAINS. DRIER AND WARMER CONDITIONS SHOULD WILL RETURN IN ALL AREAS BY THE END OF THE WEEK. A STRONG UPPER LEVEL PACIFIC STORM SYSTEM WILL BRING THE COOLER AND UNSETTLED WEATHER TO THE REGION WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM TODAY FOR PORTIONS OF THE NORTHEAST PLAINS. DL/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:14 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 46 min |
| Jun 2, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 32 min |
| Jun 2, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 26 min |
| Jun 2, 8:37 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 38 min |
| Jun 2, 8:56 PM MDT | Tornado Warning | BOU | Adams | 49 min |
| Jun 2, 9:31 PM MDT | Tornado Warning | BOU | Adams, Washington | 44 min |
| Jun 2, 10:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| Jun 2, 10:47 PM MDT | Tornado Warning | BOU | Lincoln, Washington | 29 min |
| Jun 2, 11:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 53 min |
| Jun 2, 11:39 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 51 min |
| Jun 3, 12:14 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 46 min |
| Jun 3, 12:44 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jun 3, 12:57 AM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jun 3, 1:11 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 49 min |
| Jun 3, 1:44 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 61 min |
| Jun 3, 1:57 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
| Jun 3, 2:06 AM MDT | Tornado Warning | BOU | Lincoln | 39 min |
| Jun 3, 1:34 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
| Jun 3, 1:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.